Alert archive / Kentucky / Tornado Warnings in 2020
Tornado Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 8:22 PM CST for Christian County, Muhlenberg County, Todd County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2020, 8:22 PM CST (02:22 UTC)
- Expired
- Mar 2, 2020, 8:50 PM CST
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Christian County, KY, Muhlenberg County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 46 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
984
WFUS53 KPAH 030222
TORPAH
KYC047-177-219-030300-
/O.NEW.KPAH.TO.W.0015.200303T0222Z-200303T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
822 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southern Muhlenberg County in south central Kentucky...
Northeastern Christian County in south central Kentucky...
Northeastern Todd County in south central Kentucky...
* Until 900 PM CST.
* At 820 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Weir, or 17 miles northeast of
Hopkinsville, moving east at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated. This storm also has a history of
producing damage in the Crofton area.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Weir around 825 PM CST.
Dunmor around 845 PM CST.
Other locations impacted by this tornadic thunderstorm include
Clifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3711 8691 3709 8690 3708 8694 3707 8695
3707 8698 3706 8705 3698 8706 3700 8736
3713 8736 3716 8693 3713 8692 3713 8690
3711 8689
TIME...MOT...LOC 0220Z 270DEG 34KT 3704 8729
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
DWS3 follow-up statements
011
WWUS53 KPAH 030231
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
831 PM CST Mon Mar 2 2020
KYC047-177-030240-
/O.CAN.KPAH.TO.W.0015.000000T0000Z-200303T0300Z/
Muhlenberg KY-Christian KY-
831 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR SOUTHERN MUHLENBERG AND NORTHEASTERN
CHRISTIAN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for south central
Kentucky.
LAT...LON 3711 8689 3711 8691 3709 8690 3708 8694
3707 8695 3707 8698 3706 8705 3698 8706
3700 8725 3707 8726 3710 8723 3713 8719
3716 8693 3713 8692 3713 8690
TIME...MOT...LOC 0230Z 272DEG 29KT 3703 8719
$$
KYC219-030300-
/O.CON.KPAH.TO.W.0015.000000T0000Z-200303T0300Z/
Todd KY-
831 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHEASTERN TODD COUNTY...
At 830 PM CST, a severe thunderstorm capable of producing a tornado
was located near Weir, or 15 miles north of Elkton, moving east at 35
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dunmor around 850 PM CST.
Other locations impacted by this tornadic thunderstorm include
Clifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3711 8689 3711 8691 3709 8690 3708 8694
3707 8695 3707 8698 3706 8705 3698 8706
3700 8725 3707 8726 3710 8723 3713 8719
3716 8693 3713 8692 3713 8690
TIME...MOT...LOC 0230Z 272DEG 29KT 3703 8719
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
DWS766
WWUS53 KPAH 030243
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
843 PM CST Mon Mar 2 2020
KYC219-030300-
/O.CON.KPAH.TO.W.0015.000000T0000Z-200303T0300Z/
Todd KY-
843 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHEASTERN TODD COUNTY...
At 842 PM CST, a severe thunderstorm capable of producing a tornado
was located near Dunmor, or 16 miles north of Elkton, moving east at
35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Todd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3699 8714 3707 8714 3711 8711 3713 8706
3715 8693 3713 8692 3713 8691 3712 8691
3712 8689 3711 8689 3711 8691 3709 8690
3708 8694 3707 8695 3707 8698 3706 8705
3698 8706
TIME...MOT...LOC 0242Z 270DEG 31KT 3703 8705
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DWS443
WWUS53 KPAH 030250
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
850 PM CST Mon Mar 2 2020
KYC219-030259-
/O.CAN.KPAH.TO.W.0015.000000T0000Z-200303T0300Z/
Todd KY-
850 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR NORTHEASTERN TODD COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for south central
Kentucky.
LAT...LON 3699 8714 3707 8714 3711 8711 3713 8706
3715 8693 3713 8692 3713 8691 3712 8691
3712 8689 3711 8689 3711 8691 3709 8690
3708 8694 3707 8695 3707 8698 3706 8705
3698 8706
TIME...MOT...LOC 0247Z 270DEG 34KT 3703 8696
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 7:41 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 ENE SHOOK 37.06N 90.26W
03/02/2020 E1.00 INCH WAYNE MO TRAINED SPOTTER
INTERSECTION OF P AND TT HIGHWAYS
&&
MYLocal storm report, Mar 2, 7:46 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 2 SSE GREENVILLE 37.10N 90.44W
03/02/2020 E1.50 INCH WAYNE MO PUBLIC
&&
PSLocal storm report, Mar 2, 7:53 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 4 S ZALMA 37.09N 90.08W
03/02/2020 E0.75 INCH BOLLINGER MO EMERGENCY MNGR
PEA TO DIME SIZE HAIL COVERING THE GROUND.
&&
PSLocal storm report, Mar 2, 7:59 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 NNW CROFTON 37.09N 87.50W
03/02/2020 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
DWSLocal storm report, Mar 2, 8:11 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 S CROFTON 37.03N 87.48W
03/02/2020 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
MYLocal storm report, Mar 2, 8:13 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO 1 S CROFTON 37.03N 87.48W
03/02/2020 CHRISTIAN KY TRAINED SPOTTER
TORNADO WITNESSED BY METEOROLOGIST JUST SOUTH OF CROFTON.
CARPORT DESTROYED. POSSIBLE ROOF AND SIGN DAMAGE.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:26 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 49 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| Mar 2, 7:20 PM CST | Tornado Warning | PAH | Caldwell, Christian, Trigg | 40 min |
| Mar 2, 7:55 PM CST | Tornado Warning | PAH | Christian, Hopkins | 35 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 41 min |
| Mar 2, 9:32 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 43 min |
| Mar 2, 10:17 PM CST | Special Weather Statement | PAH | McCracken | 28 min |
| Mar 2, 10:20 PM CST | Flash Flood Warning | PAH | Crittenden, Hopkins, McLean, Union, Webster | 6 hr |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | Fulton | 45 min |
| Mar 2, 10:54 PM CST | Special Weather Statement | PAH | Hopkins | 51 min |
| Mar 2, 11:11 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Mar 2, 11:17 PM CST | Special Weather Statement | PAH | Todd | 28 min |
| Mar 2, 11:51 PM CST | Special Weather Statement | PAH | Carlisle | 24 min |
| Mar 2, 11:57 PM CST | Special Weather Statement | PAH | Graves | 33 min |
| Mar 3, 12:13 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 32 min |
| Mar 3, 12:33 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 27 min |
| Mar 3, 2:04 AM CST | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman | 6 hr |
| Mar 3, 2:14 AM CST | Flash Flood Warning | PAH | Christian, Todd, Trigg | 10 hr |
| Mar 3, 3:10 AM CST | River Flood Warning | PAH | Christian, Muhlenberg, Trigg | 33 days |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Christian, Trigg | 64 days |
| Mar 3, 7:04 AM CST | River Flood Warning | PAH | Crittenden, Muhlenberg, Union | 36 days |
Nearby
Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.